Alert archive / Arkansas / Wind Advisories in 2009
Wind Advisory 16, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Apr 25, 2009, 1:08 PM CDT for Dunklin County, Missouri; 5 counties in Arkansas. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2009, 1:08 PM CDT (18:08 UTC)
- Expired
- Apr 25, 2009, 3:09 PM CDT
- In force
- 2 hr
- Issued by
- NWS Memphis, TN
Counties Clay County, AR, Craighead County, AR, Greene County, AR, Lawrence County, AR, Randolph County, AR, Dunklin County, MO
The radar
The Memphis radar (KNQA), 112 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 467 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMEG 251808 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 108 PM CDT SAT APR 25 2009 ...GUSTY SOUTHWEST WINDS EXPECTED ACROSS PORTIONS OF THE MISSOURI BOOTHEEL AND NORTHEAST ARKANSAS THIS AFTERNOON THROUGH EARLY EVENING... ARZ008-009-017-018-026-MOZ113-252300- /O.NEW.KMEG.WI.Y.0016.090425T1808Z-090425T2300Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-DUNKLIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... KENNETT 108 PM CDT SAT APR 25 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. SOUTHWEST WINDS SUSTAINED BETWEEN 25 TO 30 MPH...WITH GUSTS TO 40 MPH ARE EXPECTED ACROSS PORTIONS OF NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL THROUGH 6 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
000 WWUS74 KMEG 252009 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 309 PM CDT SAT APR 25 2009 ARZ008-009-017-018-026-MOZ113-252115- /O.CAN.KMEG.WI.Y.0016.000000T0000Z-090425T2300Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-DUNKLIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... KENNETT 309 PM CDT SAT APR 25 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND ADVISORY. SOUTHWEST WINDS HAVE WEAKENED BELOW ADVISORY LIMITS ACROSS NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL. THUS...THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Apr 25, 12:14 PM CDT, 54 minutes earlier.
Area forecast discussion, Apr 25, 12:14 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1214 PM CDT SAT APR 25 2009 .UPDATE... UPDATED AVIATION DISCUSSION FOR 18Z TAFS. && .DISCUSSION... /ISSUED 1038 AM CDT SAT APR 25 2009/ UPDATE...15Z SURFACE ANALYSIS INDICATED A COLD FRONT STRETCHING FROM NORTHERN LOWER MICHIGAN BACK THROUGH THE CENTRAL/SOUTHERN PLAINS. MEANWHILE...1027 MB RIDGE OF HIGH PRESSURE WAS CENTERED ACROSS THE CAROLINAS...BRINGING DRY WEATHER TO THE SOUTHEAST UNITED STATES. ACROSS THE LOWER MISSISSIPPI VALLEY...SCATTERED SHOWERS AND THUNDERSTORMS WERE OCCURRING MAINLY OVER EAST TEXAS...SOUTHERN ARKANSAS AND LOUISIANA AS SOUTHERLY WINDS ON THE BACK SIDE OF HIGH PRESSURE CONTINUE TO BRING A PLUME OF LOW LEVEL MOISTURE INTO THE REGION FROM THE GULF OF MEXICO. TEMPERATURES AS OF 10 AM CDT ARE IN THE 70S UNDER MOSTLY SUNNY SKIES. MAIN CHALLENGE IN FORECAST UPDATE IS CONVECTIVE CHANCES THIS AFTERNOON...MAINLY ALONG THE MISSISSIPPI RIVER DELTA. WATER VAPOR SATELLITE TRENDS ALONG WITH UPPER AIR WIND PROFILERS INDICATE A MID LEVEL SHORTWAVE PRESENT WITHIN SOUTHWEST FLOW ALOFT ACROSS SOUTHEAST TEXAS/WESTERN LOUISIANA THIS MORNING. LATEST RUC...12Z NAM INDICATE THIS MID LEVEL SHORTWAVE WILL CONTINUE TO ROTATE NORTH ALONG THE PERIPHERY OF THE UPPER LEVEL RIDGE INTO ARKANSAS THIS AFTERNOON. A MODIFIED SOUNDING BASED ON A SURFACE BASED PARCEL (84/59) RESULTS IN CAPE VALUES AROUND 1500 J/KG AND LI/S AROUND -5 WHILE WINDS ALOFT REMAIN MAINLY WEAK. THIS SUGGESTS PULSE TYPE CONVECTIVE ACTIVITY WILL BE THE DOMINANT CONVECTIVE MODE FOR THE AFTERNOON DRIVEN BY DAYTIME HEATING AND OVERALL ACTIVITY WILL BE PREDOMINANTLY ISOLATED COVERAGE. WILL UPDATE TO EXPAND POPS THIS AFTERNOON EAST OF THE MISSISSIPPI RIVER IN THE DELTA. OTHERWISE...REMAINDER OF FORECAST IS ON TRACK AT THIS TIME. UPDATED GRIDS WILL BE PUBLISHED SHORTLY. CJC && .PREV DISCUSSION... /ISSUED 346 AM CDT SAT APR 25 2009/ CURRENTLY...HIGH PRESSURE AT THE SURFACE AND ALOFT IS STATIONARY OVER THE SOUTHEAST U.S. THIS MORNING. SOUTHERLY FLOW ACROSS THE MID SOUTH RESULTING IN ANOTHER MILD MORNING WITH TEMPS IN THE MID AND UPPER 60S ACROSS THE AREA UNDER MOSTLY CLEAR SKIES. TODAY THROUGH SUNDAY NIGHT...HIGH PRESSURE WILL REMAIN OVER THE SOUTHEAST U.S. THROUGH THIS PERIOD WITH UNSEASONABLY WARM TEMPERATURES AND MOSTLY RAIN FREE WEATHER CONTINUING. CONDITIONS WILL ALSO BE BREEZY THIS WEEKEND...ESPECIALLY ALONG AND WEST OF THE MISSISSIPPI RIVER. ONE FLY IN THE OINTMENT IS THE AREA OF THUNDERSTORMS THAT HAVE DEVELOPED ACROSS PARTS OF SOUTHEAST TEXAS OVERNIGHT. SHORT TERM MODELS BRING THIS DISTURBANCE NORTH INTO ARKANSAS THIS AFTERNOON. AS A RESULT CANNOT RULE OUT THE POSSIBILITY OF A SHOWER OR THUNDERSTORM OVER EASTERN ARKANSAS LATER TODAY ALONG WITH SOME ADDITIONAL CLOUD COVE. OTHERWISE EXPECT ANOTHER WARM DAY WITH TEMPS IN THE LOWER AND MID 80S. MILD TEMPS WILL CONTINUE TONIGHT THROUGH SUNDAY NIGHT WITH LOW TEMPS GENERALLY IN THE 60S AND HIGHS ON SUNDAY IN THE LOWER AND MID 80S. MONDAY THROUGH REMAINDER OF WEEK...A COLD FRONT WILL BEGIN TO MOVE INTO THE REGION MONDAY AFTERNOON BRINGING CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS AREAS ALONG AND WEST OF THE MISSISSIPPI RIVER. THIS FRONT WILL SAG SOUTH AND BECOME STATIONARY ACROSS THE REGION TUESDAY AND WEDNESDAY. AFTER MID WEEK CONFIDENCE DECREASES WITH THE GFS LIFTING THE FRONT BACK NORTH ON THURSDAY BEFORE ANOTHER COLD FRONT APPROACHES LATE FRIDAY. THE ECMWF ON THE OTHER HAND BASICALLY KEEP THE FRONT OVER THE REGION THROUGH THE END OF THE WEEK. ATTM IT LOOKS LIKE THE BEST CHANCES FOR PRECIP WILL BE TUESDAY AND WEDNESDAY WITH AT LEAST SLIGHT CHANCES CONTINUING THROUGHOUT THE END OF THE WEEK. IT APPEARS THAT MOISTURE POOLING ALONG THE FRONT COMBINED WITH SURFACE HEATING COULD PRODUCE ENOUGH INSTABILITY FOR SOME STRONG TO PERHAPS SEVERE STORMS ACROSS PART OF THE FORECAST SOMETIME DURING THE UPCOMING WEEK BUT IT IS TOO EARLY TO PINPOINT THE THREAT. SJM && .AVIATION... 18Z TAFS VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS AT ALL TAF SITES. WILL MONITOR FOR POSSIBLE -SHRA/-TSRA AT KJBR 21-02Z AS A LOW PRESSURE DISTURBANCE MOVES NORTHEAST ACROSS ARKANSAS. FOR NOW...KEPT VCTS AND VFR CONDITIONS AT KJBR AS CONFIDENCE OF SHRA/TSRA DIRECTLY AFFECTING THIS SITE REMAINS LOW. DELAYED THE TIMING SLIGHTLY. OTHER SITES...INCLUDING KMEM...SHOULD NOT BE AFFECTED BY SHRA/TSRA. BREEZY SOUTH TO SOUTHWEST WINDS 12-20 KTS WITH GUSTS 20-30 KTS CAN BE EXPECTED THROUGH 01Z WITH THE STRONGEST WINDS NEAR KJBR. THESE WINDS WILL DIMINISH TO 6-12 KTS 01-14Z BEFORE INCREASING AGAIN. SOUTH WINDS AT KMEM WILL REMAIN ABOVE 9 KTS FOR THE NEXT 24 HOURS. MBS && .PRELIMINARY POINT TEMPS/POPS... MEM 84 65 85 65 / 20 0 10 10 MKL 85 62 85 62 / 10 0 10 10 JBR 82 62 83 63 / 20 0 10 10 TUP 85 61 85 61 / 10 0 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 25, 4:00 AM CDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 400 AM CDT SAT APR 25 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-261100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 400 AM CDT SAT APR 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SJM
Nearby
Wind Advisories in Arkansas, 2009Wind Advisories in Missouri, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.